Hi hoping you can help me out. I have had HPV for 5+ years and recently had another outbreak. I went to my new family doctor who recommended an acid treatment as Aldara and other topical treaments failed to work in the past. The acid sure did work but caused nasty scabs which eventually went away, but now I have scars. Some of the scars are toerable but there are two that are dark under the skin and recently when I was arroused it appeared as if blood collected under the skin as they turned dark purple.
It has been 1.5 months since the acid treatment. Is there anything that can be done?
Recurrent genital warts aren't the usual outcome from HPV, but when it happens it can be a real hassle. All the local treatments--acid, freezing, imiquimod (Aldara), podphyllin, podfilox (Condylox), and surgical removal--work only "pretty well"--better and some people than others, and with risk that warts will recur. But properly used, none should cause permanent scarring; I wonder whether you left the acid on longer than recommended.
The best thing now is to see a dermatologist, both about the best treatment(s) for future recurrences and advice about the cosmetic effects. Most likely the scars will fade with time, but a dermatologist would know for sure.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.